Sertraline, insomnia and increased anxiety - Anxiety Support

Anxiety Support
42,852 members44,404 posts

Sertraline, insomnia and increased anxiety

Azmom82
Azmom82
15 Replies

I just started Sertraline 4 days ago and I am experiencing heightened anxiety, nausea and worst of all insomnia which is only increasing my anxiety. Did anyone else experience this, did it go away and if so how long did it last. I am trying to stick with it but am loosing my will power.

15 Replies
oldestnewest
Hidden
Hidden

For me Zoloft took about 6 weeks to start working. Increased anxiety and insomnia are side effects. Be sure to talk to your doctor.

Reply
Azmom82
Azmom82
in reply to Hidden

Did you experience increased anxiety and insomnia for 6 weeks?

Reply
Hidden
Hidden
in reply to Azmom82

Nope, didn’t have any side effects and it started to work in 6 weeks. I just switched to taking it at night instead of the morning since it makes me drowsy.

Reply
SpeaktheTruth

My side effects lasted a full 4 weeks before getting better. I really started feeling the medicine working around week 5. I experienced the same symptoms you are having. For the nausea, take some ginger root tablets and you might try a product called Sea Bands that you can buy on Amazon for under $10. These really helped my nausea.

The insomnia seemed to get a little better when I change to taking the med at night around 9:00.

The heightened anxiety seemed to come and go. It got better in the 3rd week.

I know it’s hard, but try to hang in there. It is so worth it when it starts working.

1 like
Reply
Azmom82

Do you mind me asking how many mg you started on and how much you take now?

Reply
SpeaktheTruth

I took half a pill for 25mg for a week to get used to it then went to the full 50mg.

1 like
Reply
Hidden
Hidden
in reply to SpeaktheTruth

Does Zoloft help insomnia and sweating? I’m on 100 mg and my anxiety and insomnia is terrible since I stopped taking Buspar with Zoloft, on Jan 12.

Reply
Hidden
Hidden
in reply to Azmom82

I take 100 mg.

1 like
Reply
Jowness

It took 6 weeks and then the world smoothed out. Give it at least that long. It does get better!

1 like
Reply
Azmom82
Azmom82
in reply to Jowness

Did you experience side effects as well?

Reply
Jowness

Not really, I had a few nights of uneasy sleep and maybe some stomach issues but mostly I just felt the same as I did before I started taking it...until it started working. The crazy OCD thoughts that ran amok in my head slowed down and I was able to concentrate for the first time in a long time. The one side effect I do have is it can make me overly sleepy at times. But I'll take that over the lightheaded, scared, paranoid feelings I had before sertraline.

Reply
Lonelyheart

I had to stop my medication Zoloft was not helping. My pulse would raise every night while sleeping. Then the insomnia has been unreal. I stop almost 3 weeks ago and I’m just now finally starting to sleep some what better.

Reply
TheBlackdog

Hi Azmom82, I was wondering how you are doing on your dose of Sertraline or if you stopped it. I have just Increased my dose from 50mg to 100mg. I had a recent episode where I was fatigued and gad to sleep from overload possibly. Since I have regained my life activities gone back to work etc. However I am still having weird thoughts and am scared the meds might nit be effective. It's only been two weeks since increasing the dose. I feel a bit spaced out and vulnerable. What can you tell me?

Reply

You may also like...